Alert archive / Alabama / Small Craft Advisories in 2017
Small Craft Advisory 47, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Oct 20, 2017, 3:43 PM CDT. It took effect at Oct 21, 2017, 1:00 AM CDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2017, 3:43 PM CDT (20:43 UTC)
- In effect from
- Oct 21, 2017, 1:00 AM CDT
- Expired
- Oct 22, 2017, 3:00 PM CDT
- In force
- 38 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
697 WHUS74 KMOB 202043 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 343 PM CDT FRI OCT 20 2017 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR UNPROTECTED WATERS BEGINNING TONIGHT... .A SURFACE LOW OVER THE MID ATLANTIC REGION WILL SHIFT SOUTHEAST, TIGHTENING THE PRESSURE OVER THE NORTH-EASTERN GULF, AND BRINGING MODERATE TO STRONG EASTERLY WINDS. GMZ650-655-670-675-210445- /O.NEW.KMOB.SC.Y.0047.171021T0600Z-171023T0000Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 343 PM CDT FRI OCT 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 7 PM CDT SUNDAY. * WINDS...INCREASING TO TO 20 TO 25 KNOTS LATER TONIGHT THROUGH SATURDAY. * WAVES/SEAS...BUILDING TO AROUND 5 FEET NEAR SHORE TO 8 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
262 WHUS74 KMOB 210342 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1042 PM CDT FRI OCT 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY FOR THE GULF WATERS OUT 60 NM... GMZ650-655-670-675-211145- /O.CON.KMOB.SC.Y.0047.171021T0600Z-171023T0000Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1042 PM CDT FRI OCT 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY... * WINDS...INCREASING TO AROUND 20 KNOTS LATER TONIGHT THROUGH SATURDAY. * WAVES/SEAS...BUILDING TO AROUND 5 FEET NEAR SHORE TO 8 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
393 WHUS74 KMOB 211008 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 508 AM CDT SAT OCT 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY FOR THE GULF WATERS OUT 60 NM... GMZ650-655-670-675-211900- /O.CON.KMOB.SC.Y.0047.000000T0000Z-171023T0000Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 508 AM CDT SAT OCT 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY... * WINDS...INCREASING TO AROUND 20 KNOTS THROUGH SUNDAY AFTERNOON. * WAVES/SEAS...BUILDING TO AROUND 5 FEET NEAR SHORE TO 8 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
889 WHUS74 KMOB 211908 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 208 PM CDT SAT OCT 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY FOR THE GULF WATERS OUT 60 NM... GMZ650-655-670-675-220315- /O.CON.KMOB.SC.Y.0047.000000T0000Z-171023T0000Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 208 PM CDT SAT OCT 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY... * WINDS...INCREASING TO AROUND 20 KNOTS THROUGH SUNDAY AFTERNOON. * WAVES/SEAS...BUILDING TO AROUND 5 FEET NEAR SHORE TO 8 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
272 WHUS74 KMOB 212046 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 346 PM CDT SAT OCT 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT SUNDAY FOR THE GULF WATERS OUT 60 NM... GMZ650-655-670-675-220500- /O.EXT.KMOB.SC.Y.0047.000000T0000Z-171022T2000Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 346 PM CDT SAT OCT 21 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CDT SUNDAY... * WINDS...SOUTHEAST WINDS 18 TO 23 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
078 WHUS74 KMOB 220330 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1030 PM CDT SAT OCT 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT SUNDAY FOR THE GULF WATERS OUT 60 NM... GMZ650-655-670-675-221130- /O.CON.KMOB.SC.Y.0047.000000T0000Z-171022T2000Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1030 PM CDT SAT OCT 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT SUNDAY... * WINDS...SOUTHEAST WINDS 18 TO 23 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
833 WHUS74 KMOB 221046 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 546 AM CDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT SUNDAY FOR THE GULF WATERS OUT 60 NM... GMZ650-655-670-675-222000- /O.CON.KMOB.SC.Y.0047.000000T0000Z-171022T2000Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 546 AM CDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WINDS...SOUTHEAST WINDS 18 TO 23 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 11:50 AM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Oct 20, 11:50 AM CDT, 3 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1150 AM CDT Fri Oct 20 2017 .DISCUSSION...See updated information for land areas and aviation discussion below. && .UPDATE...Current package generally on track, with no updates planned attm. /16 && .AVIATION... 18Z issuance...General VFR conditions expected over most of the forecast area through the period. May see MVFR CIGs/VISBYs over eastern Ms due to stronger low level flow expected to set up overnight bringing in higher moisture levels and possible fog development. Am not anticipating major impact to TAF sites, though. /16 && .PREV DISCUSSION... /issued 630 AM CDT Fri Oct 20 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...VFR conditions through 21.12Z. Winds will be mostly east at 5 to 10 knots through the forecast period. 32/ee PREV DISCUSSION... /issued 458 AM CDT Fri Oct 20 2017/ NEAR TERM /Now Through Friday night/...Mid to upper ridge of high pressure centered over the northern gulf states and forecast area this morning will shift east to the mid Atlantic and SE states coastal areas through 12z Sat. At the surface high pressure centered over the Ohio/Tennessee river Valleys this morning will shift east to the mid Atlantic coast during the next 24 hours thus leading to a better flow from the ESE along the northern gulf coast beginning late today, continuing overnight. With this pattern better upper and low level moisture begins to return to the north central gulf coast region late today and tonight leading to increased mid to high clouds moving in mostly from the west, along with a few low clouds forming by afternoon continuing overnight. Model soundings support this reasoning with pwats climbing to 0.7 to 1.0 inches by this evening and overnight compared to well below an inch 24 hours ago. With weak subsidence still in the boundary layer, limited moisture early in the day, combined with limited forcing in the mid to upper levels the chance for measurable rain remains very low through tonight with maybe a few isolated showers or thunderstorms forming well offshore due to better surface based instability, occurring mostly off the AL/MS/LA coasts. Temperatures today will be similar to yesterday with highs ranging from the lower to middle 80s both inland and along the immediate coast. Lows tonight will be a tad warmer ranging from the mid to upper 50s generally over the northern half of the forecast area and the lower to middle 60s further south to the immediate coast. 32/ee SHORT TERM /Saturday Through Sunday night/...The upper level ridge of high pressure will continue to shift eastward across the southeastern states and adjacent western Atlantic Saturday as southwesterly flow aloft increases across the Mississippi and Tennessee Valley region ahead of a deepening upper level trough moving across the Rocky Mountains and adjacent Plains. Deep layer moisture will gradually increase underneath the developing southwest flow aloft across southeast Mississippi and far southwest Alabama by Saturday afternoon, with precipitable water values rising back into the 1.3" and 1.6" range across this region. Enough moisture and lift may be available to aid in the development of a few showers and possibly a thunderstorm across far western portions of the forecast area by Saturday afternoon, and we will carry a 20-30% chance of measurable rain generally west of a Waynesboro to Mobile line. Deep layer dry air remains intact across central and eastern portions of the CWA, and will keep POPs well below mentionable levels there. Saturday night currently looks dry, though an isolated shower or storm will be possible near the coast and offshore. Highs Saturday afternoon are forecast to range in the lower to mid 80s, with lows Saturday night continuing to trend a little warmer with increasing cloud cover and low level moisture. The lows should range in the lower to mid 60s inland, and the mid 60s to around 70 along the coast and beaches. The upper level longwave trough will continue to progress eastward across the Plains states during the day Sunday, before closing off into an upper level low in the vicinity of northern Louisiana and southern Arkansas through late Sunday night. An associated surface cold front is also expected to approach the Mississippi Valley region Sunday afternoon, before pushing eastward toward eastern/southeastern Mississippi and southeastern Louisiana by late Sunday night. A zone of increased deep layer moisture and ascent will spread eastward through much of Mississippi and into western and southwestern Alabama by Sunday afternoon ahead of these features, and we expect increasing coverage of showers and thunderstorms across our area through the day, most notably the western half of our CWA. We will have POPs increasing to 60-80% by Sunday afternoon west of a Grove Hill to Pensacola line (highest coverage in southeast Mississippi) with POPs in the 30-50% range farther to the east. Numerous to widespread showers and storms should continue to progress eastward across our entire CWA Sunday evening into the overnight hours Sunday night, and will have POPs rising to categorical (~80%) levels across all of the area through the night. Locally heavy rainfall will certainly be possible given that precipitable water values will be rising to around 2" across the region. We expect that most of our region will receive between 1" and 2" of rainfall with isolated amounts over 4" not out of the question. The overall severe potential looks quite low/marginal at this point given fairly weak instability and 20-30 knots of 850 mb flow. The 00z ECMWF continues to trend a little stronger with the low level jet, so will need to monitor for the potential of a few stronger embedded storms, a few of which could exhibit some weak rotation in the line. We will monitor closely over the next few forecast cycles. Highs Sunday are expected to range around 80 to the lower 80s, with lows Sunday night ranging in the mid to upper 60s over western portions of the area to around 70 to the lower 70s farther east. /21 LONG TERM /Monday Through Thursday/...The upper level low/trough axis will continue to move east across our area through the day Monday. Numerous to widespread showers and storms will be ongoing through Monday morning across eastern portions of the forecast area, with POPs gradually diminishing from west to east through Monday afternoon as the cold front moves across our region. A few lingering light rain showers are possible into Monday evening, before a much cooler and drier airmass spreads across our region in the wake of the departing system. A dry northwest flow aloft prevails through midweek, with continued dry conditions into Thursday underneath weak shortwave ridging aloft. A reinforcement of cool/dry air will spread into our area late Tuesday with much cooler temperatures expected into Thursday. Lows may range in the 40s over much of our interior Tuesday and Wednesday nights. Highs Wednesday may only reach the mid to upper 60s before modifying a bit into the lower to mid 70s by Thursday. /21 MARINE...A light to moderate easterly wind flow will begin to shift east southeast today and tonight, continue through sat night then shift mostly southeast Sun through Sun evening. Winds will then veer to the south then northwest late Sun night into early Mon in response to a cold front moving across the region early Mon morning. Ahead and along the front expect scattered to numerous showers and thunderstorms with the best coverage occurring late Sun continuing through late Mon morning. A few strong thunderstorms will be possible with this pattern, especially late Sun night. Seas offshore will continue to range from to 4 to 5 feet through this evening, build to 4 to 6 feet through Sat afternoon, then 5 to 7 feet Sat night through Mon, ahead and in the wake of the cold front which moves across the marine area early Mon morning. Small craft advisories may be necessary Sun into Mon. 32/ee && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Oct 20, 5:27 AM CDT, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 527 AM CDT Fri Oct 20 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-211030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 527 AM CDT Fri Oct 20 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A moderate risk of rip currents is expected to return this weekend across the beaches of Alabama and the northwest Florida panhandle. Numerous to widespread showers and thunderstorms will move across the region ahead of an approaching cold front late Sunday into Monday. Locally heavy rainfall will be possible, which could result in ponding of water on roadways and minor flooding of urban and low lying areas. A few storms could be strong at times with brief strong and gusty winds and frequent lightning strikes. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Thursday. GMZ630>635-650-655-670-675-211030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 527 AM CDT Fri Oct 20 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hazardous wind and wave conditions will be possible over the marine area Saturday through early Tuesday. Small Craft Advisories will be possible Late Saturday through Monday night. Numerous to widespread showers and thunderstorms will move across marine area ahead of an approaching cold front late Sunday into Monday. A few storms could be strong at times with brief strong and gusty winds and frequent lightning strikes.
Nearby
Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.